Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 29, 2018, 2:07 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at May 30, 2018, 11:00 AM PDT. It was in force for 32 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2018, 2:07 PM PDT (21:07 UTC)
- In effect from
- May 30, 2018, 11:00 AM PDT
- Expired
- May 31, 2018, 7:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:15 AM PDT | DENSE FOG | 6 Wsw Hesperia, CA | *** 20 INJ *** NEAR OAKHILL AND HIGHWAY 138 INTERCHANGE ALONG SOUTBOUND INTERSTATE 15 AND THE CAJON PASS. FOGGY CONDITIONS ATTRIBUTED TO MULTI VEHICLE PILEUP. 20+ VEHICLES, MULTIPLE INJURIES UNKNOWN FATALITIES AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3010 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS85 KVEF 292107 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 207 PM PDT Tue May 29 2018 .Dangerous Fire Weather expected Wednesday and Thursday across the Colorado River Valley and Northwest Arizona. AZZ101-102-CAZ229-NVZ466-300515- /O.UPG.KVEF.FW.A.0006.180530T1800Z-180601T0200Z/ /O.NEW.KVEF.FW.W.0008.180530T1800Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 207 PM PDT Tue May 29 2018 /207 PM MST Tue May 29 2018/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT/MST WEDNESDAY TO 7 PM PDT/MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT/MST Wednesday to 7 PM PDT/MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Late Wednesday morning through early evening. Again from late Thursday morning through early Thursday evening. * WIND...South through Southwest winds of 15 to 25 mph, with gusts from 30 to 40 mph. Strongest winds are expected Thursday. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. Driest conditions on Wednesday. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
7 follow-up statements
606 WWUS85 KVEF 300610 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1110 PM PDT Tue May 29 2018 .Dangerous Fire Weather expected Wednesday and Thursday across the Colorado River Valley and Northwest Arizona. AZZ101-102-CAZ229-NVZ466-301100- /O.CON.KVEF.FW.W.0008.180530T1800Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 1110 PM PDT Tue May 29 2018 /1110 PM MST Tue May 29 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ WEDNESDAY TO 7 PM PDT /7 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Late Wednesday morning through early evening. Again from late Thursday morning through early Thursday evening. * WIND...South through Southwest winds of 15 to 25 mph, with gusts from 30 to 40 mph. Strongest winds are expected Thursday. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. Driest conditions on Wednesday. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
792 WWUS85 KVEF 300926 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 226 AM PDT Wed May 30 2018 .Dangerous Fire Weather expected Today and Thursday across the Colorado River Valley and Northwest Arizona. AZZ101-102-CAZ229-NVZ466-302200- /O.CON.KVEF.FW.W.0008.180530T1800Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 226 AM PDT Wed May 30 2018 /226 AM MST Wed May 30 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THURSDAY FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Late Wednesday morning through early evening. Again from late Thursday morning through early Thursday evening. * WIND...South through Southwest winds of 15 to 25 mph, with gusts from 30 to 40 mph. Strongest winds are expected Thursday. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. Driest conditions on Wednesday. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$
578 WWUS85 KVEF 302100 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Wed May 30 2018 .Dangerous fire weather conditions will continue through Thursday across the Colorado River Valley and northwest Arizona. AZZ101-102-CAZ229-NVZ466-311000- /O.CON.KVEF.FW.W.0008.000000T0000Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 200 PM PDT Wed May 30 2018 /200 PM MST Wed May 30 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THURSDAY FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Through early this evening, and again from late Thursday morning through early Thursday evening. * WIND...South to Southwest winds 15 to 25 mph, with gusts 30 to 40 mph. The strongest winds are expected Thursday. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ Morgan weather.gov/lasvegas
962 WWUS85 KVEF 310904 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 204 AM PDT Thu May 31 2018 .Dangerous fire weather conditions will continue through Thursday across the Colorado River Valley and northwest Arizona. AZZ101-102-CAZ229-NVZ466-311715- /O.CON.KVEF.FW.W.0008.000000T0000Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 204 AM PDT Thu May 31 2018 /204 AM MST Thu May 31 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. InCalifornia...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Through early this evening, and again from late Thursday morning through early Thursday evening. * WIND...South to Southwest winds 15 to 25 mph, with gusts 30 to 40 mph. The strongest winds are expected Thursday. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$
895 WWUS85 KVEF 311205 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 505 AM PDT Thu May 31 2018 .Dangerous fire weather conditions will continue today across the Colorado River Valley and northwest Arizona. AZZ101-102-CAZ229-NVZ466-312200- /O.CON.KVEF.FW.W.0008.000000T0000Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 505 AM PDT Thu May 31 2018 /505 AM MST Thu May 31 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. InCalifornia...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...through early Thursday evening. * WIND...South to Southwest winds 15 to 25 mph, with gusts 30 to 40 mph. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$
501 WWUS85 KVEF 312125 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 225 PM PDT Thu May 31 2018 .Dangerous fire weather conditions will continue today across the Colorado River Valley and northwest Arizona. AZZ101-102-CAZ229-NVZ466-010200- /O.CON.KVEF.FW.W.0008.000000T0000Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 225 PM PDT Thu May 31 2018 /225 PM MST Thu May 31 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...through early this evening. * WIND...South to Southwest winds 15 to 25 mph, with gusts 30 to 40 mph. * HUMIDITY...5 to 10 percent in the valleys and 10 to 15 percent in the mountains. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
267 WWUS85 KVEF 010146 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 646 PM PDT Thu May 31 2018 AZZ101-102-CAZ229-NVZ466-010300- /O.EXP.KVEF.FW.W.0008.000000T0000Z-180601T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 646 PM PDT Thu May 31 2018 /646 PM MST Thu May 31 2018/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 229, AND 466... Winds have begun to decrease this evening. The Red Flag Warning will be allowed to expire on time at 7 PM. $$ Wolcott weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 29, 9:53 AM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 29, 9:53 AM PDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV Issued by National Weather Service FLAGSTAFF AZ 953 AM PDT Tue May 29 2018 .SYNOPSIS...A warming trend will begin today and continue into Wednesday with temperatures in the lower deserts climbing into the triple digits. Increasingly breezy conditions are expected Wednesday and Thursday as a trough moves through along with cooling temperatures. Warming will resume over the weekend with temperatures climbing several degrees above normal. && .UPDATE...Looking at a few cloud buildups over the mountains from the Sierra Nevada range in California and across the southern third of Nevada. The result will be a slight chance of showers and thunderstorms underneath a few of these buildups. Away from the mountains, it will be mostly sunny with seasonable temperatures today. Current forecast package in good shape with no changes at this time. && .PREV DISCUSSION... /issued at 210 AM PDT Tue May 29 2018/ .SHORT TERM...through Thursday night. Generally dry and warm conditions are expected today across the region, fairly typical of late May. A weak short wave moving in from the Pacific may be allow for some high based convection to develop in the Sierra and northern Owens Valley this afternoon. Temperatures today will climb a few degrees above normal with light winds expected. On Wednesday, stronger troughing will begin to develop along the West Coast resulting in increasing surface winds across the Mojave Desert and Southern Great Basin. Wind speeds look too low to warrant any wind headlines, but will help to enhance mixing - making Wednesday the warmest day of the workweek. Temperatures Wednesday afternoon across the lower deserts will climb into the 100-110 range. By Thursday, trough will swing into the Great Basin allowing temperatures to cool a few degrees but stronger southerly surface winds are expected. It's possible wind advisories may be required for parts of the region, but generally dry conditions are expected to continue. .LONG TERM...Friday through Monday. Trough over the western U.S will shift eastward on Friday reaching the Rocky Mountain region by Friday evening. A lingering weak shortwave off the SoCal coast will make its way northeastward across the local area Friday night into Saturday. Model agreement on the speed of this shortwave varies but both solutions result in little to no weather impacts as conditions remain sunny and dry Friday through Sunday. Temps are expected to remain close to seasonal normals on Friday but jump up a few degrees Saturday and Sunday with max temps in Las Vegas near 100 degrees. The next large scale low pressure looks to move in sometime during the first half of next week but specific timing and impacts are unclear at this time. && .AVIATION...For McCarran...Light north through northeast winds, transitioning to light drainage winds this evening. Stronger south through southwest winds arrive on Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds favoring diurnal trends are expected for the TAF period. A few high based showers and/or thunderstorms are possible this afternoon and evening along the Sierra and near KBIH. Activity will subside after dark. Gusty south through southwest winds arrive Wednesday, with isolated high based showers and/or thunderstorms moving away from the Sierra and into central Nevada. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather or impacts according to standard operating procedures. && UPDATE...McCollum SHORT TERM...Outler LONG TERM....Guillet AVIATION...Peterson/Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:35 AM PDT | Fire Weather Watch | VEF | San Bernardino | 12 hr |
Nearby
Red Flag Warnings in California, 2018Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.